Professor Eamonn O'Brien

PhD (ANU), FRSNZ

Profile Image
Professor

Research | Current

  • Group theory
  • Computational algebra

Postgraduate supervision

Projects on offer

  • Automorphism groups of finite groups (Reading and/or Project)
  • Computational aspects of group representation theory (Reading and/or Project)
  • Finitely-presented groups (Reading and/or Project)

Distinctions/Honours

Fellow of the Royal Society of New Zealand

Alexander von Humboldt Research Fellow

 

Selected publications and creative works (Research Outputs)

As of 29 October 2020 there will be no automatic updating of 'selected publications and creative works' from Research Outputs. Please continue to keep your Research Outputs profile up to date.
  • Holt, D., Leedham-Green, C. R., & O'Brien EA (2020). Constructing composition factors for a linear group in polynomial time. JOURNAL OF ALGEBRA, 561, 215-236. 10.1016/j.jalgebra.2020.02.018
  • Leedham-Green, C. R., & O'Brien EA (2020). Presentations on standard generators for classical groups. JOURNAL OF ALGEBRA, 545, 324-389. 10.1016/j.jalgebra.2019.07.024
  • Brooksbank, P. A., O'Brien EA, & Wilson, J. B. (2019). TESTING ISOMORPHISM OF GRADED ALGEBRAS. TRANSACTIONS OF THE AMERICAN MATHEMATICAL SOCIETY, 372 (11), 8067-8090. 10.1090/tran/7884
  • Eick, B., Hofmann, T., & O'Brien EA (2019). The conjugacy problem in GL (n,Z). JOURNAL OF THE LONDON MATHEMATICAL SOCIETY-SECOND SERIES, 100 (3), 731-756. 10.1112/jlms.12246
  • Fawcett, J. B., Mueller, J., O'Brien EA, & Wilson, R. A. (2019). Regular orbits of sporadic simple groups. JOURNAL OF ALGEBRA, 522, 61-79. 10.1016/j.jalgebra.2018.11.034
  • Guralnick, R. M., Liebeck, M. W., O'Brien EA, Shalev, A., & Tiep, P. H. (2018). Surjective word maps and Burnside's theorem. INVENTIONES MATHEMATICAE, 213 (2), 589-695. 10.1007/s00222-018-0795-z
  • Gonshaw, S., Liebeck, M. W., & O'Brien EA (2017). Unipotent class representatives for finite classical groups. Journal of Group Theory, 20 (3), 505-525. 10.1515/jgth-2016-0047
  • O'Brien EA, & Vojtechovsky, P. (2017). Code loops in dimension at most 8. Journal of Algebra, 473, 607-626. 10.1016/j.jalgebra.2016.11.006

Contact details

Primary office location

SCIENCE CENTRE - MATHPHYSIC - Bldg 303
Level 2, Room 205
38 PRINCES ST
AUCKLAND 1010
New Zealand

Web links